Ask a doctor

Advice for Post-op Laser Removal of Facial Mark

I Am 5 Weeks Post Op for Laser Removal of a Mark on my Face Under my Right Cheek. It is Bright Red and I Have Used the Following products; aquaphor, 1% hydrocortisone, 2.5% hydrocortisone, cutivate lotion .05%, oral steroids. I have not seen any improvement whatsoever. My PS tells me it is going to take "time". I am getting VERY upset at this point. What should I do next? I have an event I absolutely cannot miss in 8 weeks and am very worried right now. Thank you for your help.

Doctor Answers (3)

Erythema following laser

+2

This is a tough problem, and it sounds like you have tried a number of treatments.  Thanks for including the pic.  Its tough for me to tell, but if this is only redness, it should respond to steroid creams.  Please refer to the info below.  You have applied hydrocortisone, which is relatively weak, and a stronger steroid cream.  There are still stronger creams, but I'm not sure they are indicated here (Class I).  I can't tell if there is an element of hyperpigmentation here (darkening of the skin).  This is a frequent complication of laser therapy.  If so, a blend of Kojic acid, retin-a, hydroquinone, and hydrocortisone may help.  This can be found at a compouding pharmacy.  This blend may be an option if the skin in the affected area appears darker than the surrounding skin.  Good luck.  Hope this helps!!

 

Group I
Very potent: up to 600 times stronger than hydrocortisone.

Clobetasol propionate 0.05% (Dermovate)
Betamethasone dipropionate 0.25% (Diprolene)
Halobetasol proprionate 0.05% (Ultravate)
Diflorasone diacetate 0.05% (Psorcon)
 

Group II
Fluocinonide 0.05% (Lidex)
Halcinonide 0.05% (Halog)
Amcinonide 0.05% (Cyclocort)
Desoximetasone 0.25% (Topicort)
 

Group III
Triamcinolone acetonide 0.5% (Kenalog, Aristocort cream)
Mometasone furoate 0.1% (Elocon ointment)
Fluticasone propionate 0.005% (Cutivate)
Betamethasone dipropionate 0.05% (Diprosone)
 

Group IV
Fluocinolone acetonide 0.01-0.2% (Synalar, Synemol, Fluonid)
Hydrocortisone valerate 0.2% (Westcort)
Hydrocortisone butyrate 0.1% (Locoid)
Flurandrenolide 0.05% (Cordran)
Triamcinolone acetonide 0.1% (Kenalog, Aristocort A ointment)
Mometasone furoate 0.1% (Elocon cream, lotion)
 

Group V
Triamcinolone acetonide 0.1% (Kenalog, Aristocort cream, lotion)
Fluticasone propionate 0.05% (Cutivate cream)
Desonide 0.05% (Tridesilon, DesOwen ointment)
Fluocinolone acetonide 0.025% (Synalar, Synemol cream)
Hydrocortisone valerate 0.2% (Westcort cream)
 

Group VI
Prednicarbate 0.05% (Aclovate cream, ointment)
Triamcinolone acetonide 0.025% (Aristocort A cream, Kenalog lotion)
Fluocinolone acetonide 0.01% (Capex shampoo, Dermasmooth)
Desonide 0.05% (DesOwen cream, lotion)
 

Group VII
The weakest class of topical steroids. Has poor lipid permeability, and can not penetrate mucous membranes well.

Hydrocortisone 2.5% (Hytone cream, lotion, ointment)
Hydrocortisone 1% (Many over-the-counter brands)
 


San Diego Plastic Surgeon
5.0 out of 5 stars 7 reviews

Laser Healing

+1

Unfortunately, a correct answer cannot be given without more complete information.  The answer depends on what the "mark" was on your face, what laser type and settings were used.  It is difficult to tell from the picture if this area is hyperpigmented, red, or both.  More than likely, at 5 weeks you are not completely healed so I would follow your Surgeon's advice.  If Your Surgeon has an Aesthetician in his/her office, I would have a consultation for cover-up make up.

Stephen Prendiville, MD
Fort Myers Facial Plastic Surgeon
5.0 out of 5 stars 32 reviews

Laser for facial coloration

+1

Unfortunately there is not enough information. What was the color of the lesion initially? What is the lesion? Was a biopsy done? What laser was done? What energy settings?

You may have an inflammatory condition that won't clear with lasers. Corticosteroids do lessen redness from inflammation, but over a long usage period, the corticosteroids can induce long term redness by producing new blood vessels in the skin. You should see a board certified dermatologist for clarification.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.